Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 9, 2011, 12:31 PM MST for Apache County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 12:31 PM MST (19:31 UTC)
- Expired
- Jul 9, 2011, 4:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 188 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WGUS55 KFGZ 091931
FFWFGZ
AZC001-092315-
/O.NEW.KFGZ.FF.W.0011.110709T1931Z-110709T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1231 PM MST SAT JUL 9 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA...
* UNTIL 415 PM MST
* AT 1218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN PRODUCING THUNDERSTORMS ACROSS THE WALLOW FIRE BURN AREA.
THE FLASH FLOOD WARNING HAS BEEN EXTENDED TO INCLUDE THE ENTIRE
WILDFIRE BURN AREA. THE HEAVIEST RAIN SO FAR HAS FALLEN IN AREAS
JUST WEST OF ALPINE AS WELL AS AREAS IN THE BLACK RIVER DRAINAGE
NEAR BIG LAKE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
FORKS...NUTRIOSO...GREER...EAGAR AND ALPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE
BURN AREA.
&&
LAT...LON 3377 10934 3372 10937 3369 10947 3366 10947
3362 10952 3361 10957 3362 10960 3385 10953
3412 10949 3412 10922 3398 10906 3377 10905
$$
MCS2 follow-up statements
414
WGUS75 KFGZ 092051
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
151 PM MST SAT JUL 9 2011
AZC001-092315-
/O.CON.KFGZ.FF.W.0011.000000T0000Z-110709T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
151 PM MST SAT JUL 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
SOUTHEASTERN APACHE COUNTY...
TRAINED WEATHER SPOTTERS NEAR NUTRIOSO REPORTED COLTER CREEK JUST
WEST OF NUTRIOSO WAS RUNNING OUT OF ITS BANKS AND SOME YARDS IN THE
AREA HAVE BEEN FLOODED. ADDITIONALLY...A REPORT WAS RECEIVED OF
DEBRIS...WATER...AND MUD THREATENING HOMES 2 MILES EAST OF ALPINE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
FORKS...NUTRIOSO...GREER...EAGAR AND ALPINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE TO DEVELOP OVER THE BURN
AREA. LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY
WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER
ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY NEAR THE BURN AREA.
&&
LAT...LON 3377 10934 3372 10937 3369 10947 3366 10947
3362 10952 3361 10957 3362 10960 3385 10953
3412 10949 3412 10922 3398 10906 3377 10905
$$458
WGUS75 KFGZ 092311
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
411 PM MST SAT JUL 9 2011
AZC001-092317-
/O.EXP.KFGZ.FF.W.0011.000000T0000Z-110709T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
411 PM MST SAT JUL 9 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST FOR SOUTHEASTERN
APACHE COUNTY...
HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED OUT OF THE WALLOW FIRE
BURN AREA. FLOWS WILL CONTINUE TO GRADUALLY RECEDE ON
STREAMS...CREEKS...AND WASHES. ALTHOUGH LIGHT SHOWERS ARE OCCURRING
OVER PORTIONS OF THE BURN AREA...NO ADDITIONAL FLOODING IS EXPECTED
AT THIS TIME.
LAT...LON 3377 10934 3372 10937 3369 10947 3366 10947
3362 10952 3361 10957 3362 10960 3385 10953
3412 10949 3412 10922 3398 10906 3377 10905
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:25 AM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 9, 9:25 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST SAT JUL 9 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH TUESDAY. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH NEAR NORMAL TEMPERATURES. ON WEDNESDAY...A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST IS EXPECTED TO BRING MUCH DRIER AIR INTO WESTERN ARIZONA AND LIMIT THUNDERSTORM CHANCES TO FAR EASTERN ARIZONA THROUGH FRIDAY. && DISCUSSION...SKIES ARE MOSTLY SUNNY ACROSS NORTHERN ARIZONA THIS MORNING. OVERNIGHT DEBRIS CLOUDINESS HAS DISSIPATED AND CUMULUS HAS ALREADY BEGUN TO FORM OVER HIGHER TERRAIN. FORECAST IS IN GOOD SHAPE...NO UPDATES NEEDED. && .PREVIOUS DISCUSSION /330 AM MST/...WATER VAPOR LOOP THIS MORNING SHOWS DEEP LAYERED MOISTURE OVER NORTHERN ARIZONA...AND THE 88D WITH A FEW CELLS ALREADY DEVELOPING ACROSS YAVAPAI COUNTY. FOR TODAY THROUGH MONDAY...PROGS OVERALL SHOW LITTLE CHANGE IN THE PATTERN WITH MOIST SOUTH SOUTHWEST FLOW ALOFT. AFTERNOON AND EVENING THUNDERSTORM CHANCES WERE BUMPED UP A FEW POINTS...ESPECIALLY ALONG THE MOGOLLON RIM AND WHITE MTNS. FROM TUESDAY THROUGH FRIDAY...MODELS ARE IN GOOD AGREEMENT AS THEY SHOW A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST. WINDS ALOFT VEER TO THE SOUTHWEST WITH DRY AND STABLE AIR WORKING INTO WESTERN AZ AS SOON AS TUESDAY AND SPREADING EASTWARD WEDNESDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WERE REDUCED OR REMOVED ACCORDINGLY. THE FORECAST FROM WEDNESDAY THROUGH FRIDAY HAS THUNDERSTORM CHANCES LIMITED TO AREAS EAST OF A LINE FROM KAYENTA THROUGH PAYSON. AREAS WEST OF THIS LINE SHOULD SEE MOSTLY CLEAR SKIES AND SOME GENTLE SOUTHWEST AFTERNOON WINDS. && .AVIATION...FOR THE 18Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL DEVELOP FIRST OVER THE HIGHER TERRAIN AND MOVE TOWARD THE NORTHEAST THROUGH THE AFTERNOON. ERRATIC WINDS AND MVFR/LCL IFR CONDITIONS SHOULD BE EXPECTED NEAR THE STRONGER STORMS. CONVECTIVE ACTIVITY DECREASING IN COVERAGE BY 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD/DL AVIATION/FIRE WEATHER...RB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 9, 9:44 AM MST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST SAT JUL 9 2011 AZZ004>018-037>040-100700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 944 AM MST SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER HIGHER TERRAIN BY LATE MORNING...SPREADING TO LOWER ELEVATIONS AS THE DAY PROGRESSES. STORMS WILL DRIFT SLOWLY FROM SOUTHWEST TO NORTHEAST. TODAY'S STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING. CONVECTION SHOULD DISSIPATE FIRST OVER HIGHER TERRAIN AND LATER OVER LOWER ELEVATIONS...BEGINNING BY MID-LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY SHOULD BE A BIT MORE ACTIVE THAN TODAY. STARTING MONDAY...LOOK FOR GRADUAL DRYING TO CREEP EASTWARD ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
In the hours before
Local storm report, Jul 9, 12:01 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1201 PM MST SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN 2 W NUTRIOSO 33.95N 109.24W
07/09/2011 M0.25 INCH APACHE AZ TRAINED SPOTTER
COLTER CREEK OUT OF ITS BANKS AND FLOODING YARDS. ALSO
REPORTED THAT ONE QUARTER INCH OF RAIN FELL IN 15
MINUTES.
&&
EVENT NUMBER FGZ1100176
NPThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:48 AM MST | Areal Flood Advisory | FGZ | Apache | 108 min |
| Jul 9, 11:39 AM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 9, 2:13 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 9, 3:02 PM MST | Special Weather Statement | FGZ | Gila | 28 min |
| Jul 9, 3:21 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.